Related Experiment Video
Updated: May 30, 2026

Isolation of Human Lymphatic Endothelial Cells by Multi-parameter Fluorescence-activated Cell Sorting
Published on: May 1, 2015
Tyrosine-Kinase-Inhibitor-Induced Peno-Scrotal Lymphedema and Functional Issues of the Lymphatic Pathways: A Case
A Mathivet1,2, M Bertrand1,2, S Bernard de Courvile2,3
1Department of Visceral Surgery, CHU Nîmes, Place du Pr R. Debré, 30029 Nîmes cedex 9, France.
Abstract:
Tyrosine kinase inhibitors (TKIs) are widely used in oncology and hematology. While chylous pleural and pericardial effusion have been described, peripheral lymphedema with administration of acalabrutinib has not been documented. Clinical and imaging data were retrospectively collected from the medical record of an 80-year-old patient with a prior history of radical prostatectomy and pelvic lymphadenectomy who was treated with acalabrutinib for chronic lymphocytic leukemia (CLL). A Medline review (from data-base creation to October 2025) and pharmaco-vigilance database searches were conducted to identify TKI-related lymphatic complications. The patient developed progressive peno-scrotal lymphedema after acalabrutinib initiation. Cardiac and venous evaluations were normal. MR-lymphography showed patent central lymphatic pathways and superficial peno-scrotal edema. Dynamic lymphangiography revealed no obstruction or leak, suggesting functional impairment of lymphatic drainage. Literature review identified 28 relevant articles, including 20 cases of chylothorax, mainly under dasatinib, and additional cases of chylous ascites and chylopericardium. To our knowledge, no previous case of TKI-induced lymphedema has been published. Pharmacovigilance databases identified few lymphatic adverse events, including 24 cases of lymphedema in the FAERS database. This first report of TKI-induced lymphedema broadens the spectrum of lymphatic complications associated with these agents and high-lights the potential concept of functional rather than obstructive lymphatic impairment.

